Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 94, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 14, 2016, 10:08 PM CDT for Avoyelles Parish, Rapides Parish, Vernon Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 10:08 PM CDT (03:08 UTC)
- Expired
- Jul 14, 2016, 10:53 PM CDT
- In force
- 45 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Avoyelles Parish, LA, Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 64 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2184 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
025
WUUS54 KLCH 150308
SVRLCH
LAC009-079-115-150415-
/O.NEW.KLCH.SV.W.0094.160715T0308Z-160715T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1008 PM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
RAPIDES PARISH IN CENTRAL LOUISIANA...
NORTHERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
* UNTIL 1115 PM CDT
* AT 1008 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MANIFEST TO 12 MILES NORTHEAST OF COLFAX TO 10 MILES
SOUTHWEST OF MONTGOMERY...MOVING SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...MARKSVILLE...BOYCE...LENA...EFFIE...
HINESTON...ALEXANDRIA INTERNATIONAL AIRPORT...BALL...COLFAX...
LACAMP...KOLIN...LIBUSE...FLATWOODS...PARADISE...HUTTON...
CLIFTON...DEVILLE...
TIOGA AND LAKE OPHELIA NATIONAL WILDLIFE REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3150 9268 3145 9271 3140 9269 3139 9266
3147 9216 3146 9217 3141 9216 3136 9208
3133 9208 3133 9202 3122 9199 3123 9192
3128 9194 3129 9188 3119 9168 3113 9172
3112 9310 3136 9310 3135 9295 3152 9272
TIME...MOT...LOC 0308Z 351DEG 27KT 3170 9194 3159 9251 3156 9301
HAIL...<.75IN
WIND...60MPH
$$
K. KUYPER1 follow-up statement
477
WWUS54 KLCH 150353
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1053 PM CDT THU JUL 14 2016
LAC009-079-115-150403-
/O.CAN.KLCH.SV.W.0094.000000T0000Z-160715T0415Z/
VERNON LA-RAPIDES LA-AVOYELLES LA-
1053 PM CDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON...RAPIDES
AND NORTHERN AVOYELLES PARISHES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3150 9268 3145 9271 3140 9269 3139 9266
3147 9216 3146 9217 3141 9216 3136 9208
3133 9208 3133 9202 3122 9199 3123 9192
3128 9194 3129 9188 3119 9168 3113 9172
3112 9310 3136 9310 3135 9295 3152 9272
TIME...MOT...LOC 0351Z 351DEG 27KT 3170 9194 3159 9251 3156 9301
$$
JONESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:33 PM CDT, 35 minutes earlier.
Area forecast discussion, Jul 14, 9:33 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 933 PM CDT THU JUL 14 2016 .DISCUSSION... Large outflow boundary from TSRA complex moving SSE at 35 mph over N LA this evening, igniting additional TSRA along and just behind the boundary. Issuing Severe Thunderstorm Warnings across this region, mainly for winds with the outflow boundary. This boundary likely make it across C LA and possibly inland SE TX near southern Toledo Bend with additional SHRA/TSRA development in the next couple of hours. Increased pops to 30% with gusty wind wording for this evening through midnight. DML && .PREV DISCUSSION... /issued 714 PM CDT THU JUL 14 2016/ AVIATION... Storms ending over inland areas across set Tx and srn La. They "storms" will cont in the gulf thru the overnight. VFR wx xpcd at all TAF lctns. PREV DISCUSSION... /issued 329 PM CDT THU JUL 14 2016/ DISCUSSION... Forecast area remains between an upper level ridge over west Texas and a weakness over the Gulf South/Lower Mississippi Valley. With plenty of gulf moisture and daytime heating...scattered showers and thunderstorms have developed...mainly over eastern portions with less influence of the ridge. With relatively weak vertical wind profiles...colliding mesoscale boundaries are noted on radar that will briefly pulse up storms to strong levels with intense lightning and gusty winds...as well as a possible tropical funnel cloud in the developing stage. This activity will diminish by early evening with the loss of daytime heating...then a few nocturnal showers will redevelop over the coastal waters and head toward shore during the late night. Over the next couple of days...the upper level ridge will shift slightly to the west and northwest. This will allow a weakness aloft to move into eastern portions of the forecast area on Friday...and over the entire forecast area on Saturday. Therefore...another round of scattered showers and storms for eastern portions of Friday...with the best chance for the entire forecast area on Saturday. Again...activity will begin to form near the coast during the late morning as temperatures reach the upper 80s...then continue to move or form inland into the afternoon hours. The upper level ridge will then begin to strengthen and re- establish itself as the the main weather player early next week. The center of the ridge looks to be over the Plains. Therefore...will keep at-least a slight chance for storms through the forecast period. Rua MARINE... Weak surface ridge is keeping winds away from convection at an overall light to moderate level across the coastal waters. This surface ridge will continue across the northern Gulf of Mexico and into the coastal waters for the next several days, with the light to moderate onshore flow prevailing. Scattered showers and thunderstorms will also occur into the weekend...with the best chance during the late night and early morning over the entire coastal waters...then again in the afternoon hours near the coastal waters as well as the coastal lakes and bays. Winds and seas will be locally higher near the storms. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 76 94 76 93 / 30 20 10 40 LCH 79 92 78 91 / 10 20 10 40 LFT 78 93 78 91 / 10 40 20 50 BPT 78 95 78 93 / 10 20 10 30 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && PUBLIC...08
Hazardous weather outlook, Jul 14, 6:08 AM CDT, 16 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 608 AM CDT THU JUL 14 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 151115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 608 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AND MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT STRONGER STORMS WILL BE CAPABLE OF FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAIN. AFTERNOON HEAT INDEX VALUES WILL REMAIN ELEVATED...AVERAGING AROUND 105 DEGREES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED AND MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT STRONGER STORMS WILL BE CAPABLE OF FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-151115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 608 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AND MAINLY OVERNIGHT AND EARLY MORNING SHOWERS AND THUNDERSTORMS ARE POSSIBLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED AND MAINLY OVERNIGHT AND EARLY MORNING SHOWERS AND THUNDERSTORMS ARE POSSIBLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
In the hours before
Special weather statement, Jul 14, 4:38 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 438 PM CDT THU JUL 14 2016 LAZ027-028-030>032-142315- EVANGELINE LA-RAPIDES LA-ALLEN LA-BEAUREGARD LA-VERNON LA- 438 PM CDT THU JUL 14 2016 ...SPECIAL WEATHER STATEMENT... AT 438 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF DRY CREEK TO NEAR ELIZABETH TO NEAR OAKDALE. MOVEMENT WAS NORTH AT 20 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ALEXANDRIA...OAKDALE...LEESVILLE...GLENMORA...ELIZABETH...MITTIE... DRY CREEK...PITKIN...FORT POLK...SUGARTOWN...HINESTON...GRANT... NEW LLANO...LACAMP...ALLEN PARISH AIRPORT...CRAVENS...FULLERTON... BEAVER...OTIS AND SIEPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3124 9247 3064 9254 3065 9315 3118 9337 TIME...MOT...LOC 2138Z 160DEG 18KT 3075 9308 3084 9284 3085 9261 LANDRENEAU
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:38 PM CDT | Special Weather Statement | LCH | Avoyelles | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.